Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 16, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 4, 2010, 11:53 PM CDT for 8 counties in Missouri. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2010, 11:53 PM CDT (04:53 UTC)
- Expired
- Jun 5, 2010, 10:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Daviess County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Mercer County, MO, Putnam County, MO, Sullivan County, MO, Worth County, MO
The radar
The Des Moines radar (KDMX), 163 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 7:12 AM CDT | FLASH FLOOD | Cainsville, MO | UNKNOWN AMOUNT OF WATER RUNNING OVER STATE HWY N WEST OF CAINSVILLE DUE TO RAPID FLOODING OF THE THOMPSON RIVER...ROAD IMPASSABLE AT THIS TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 439 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 949 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 2185 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
229
WGUS53 KEAX 050453
FFWEAX
MOC061-075-079-081-129-171-211-227-051100-
/O.NEW.KEAX.FF.W.0016.100605T0453Z-100605T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1153 PM CDT FRI JUN 4 2010
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN WORTH COUNTY IN NORTHWEST MISSOURI...
GRUNDY COUNTY IN NORTH CENTRAL MISSOURI...
HARRISON COUNTY IN NORTH CENTRAL MISSOURI...
MERCER COUNTY IN NORTH CENTRAL MISSOURI...
NORTHEASTERN GENTRY COUNTY IN NORTHWEST MISSOURI...
NORTHERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI...
SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...
WESTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 600 AM CDT SATURDAY
* AT 1150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS SCATTERED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS
THE WARNED AREA. RADAR ESTIMATES THAT ONE TO TWO INCHES OF RAIN
HAS FALLEN LATE THIS EVENING WITH LOCALIZED AMOUNTS NEAR 3
INCHES. THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL CONTINUE
THROUGH AT LEAST 3 AM WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2
INCHES LIKELY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BETHANY...MILAN...TRENTON...CAINSVILLE...EAGLEVILLE...GALT...GILMAN
CITY...GREEN CITY...MERCER...NEW HAMPTON...PRINCETON...RIDGEWAY AND
SPICKARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4057 9332 4041 9307 4030 9288 4013 9286
4004 9286 4004 9336 4005 9379 4014 9423
4057 9443
$$
DB1 follow-up statement
780
WGUS53 KEAX 051036
FFWEAX
MOC061-075-079-081-129-171-211-227-051500-
/O.EXT.KEAX.FF.W.0016.000000T0000Z-100605T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
536 AM CDT SAT JUN 5 2010
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
EASTERN WORTH COUNTY IN NORTHWEST MISSOURI...
GRUNDY COUNTY IN NORTH CENTRAL MISSOURI...
HARRISON COUNTY IN NORTH CENTRAL MISSOURI...
MERCER COUNTY IN NORTH CENTRAL MISSOURI...
NORTHEASTERN GENTRY COUNTY IN NORTHWEST MISSOURI...
NORTHERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI...
SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...
WESTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 1000 AM CDT
* AT 530 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE AN AREA OF SLOW MOVING THUNDERSTORMS WITH VERY HEAVY
RAINFALL MOVING ACROSS THE WARNED AREA. THROUGH DAYBREAK...RADAR
INDICATED RAINFALL BETWEEN 2 AND 3 INCHES IS COMMON IN MUCH OF THE
WARNING AREA...WITH SEVERAL LOCATIONS LIKELY RECEIVING UPWARDS OF 5
INCHES OF RAINFALL. THIS EXCESSIVE RAINFALL WILL LEAD TO
SIGNIFICANT FLASH FLOODING THROUGH MID-MORNING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR AS STREAMS AND CREEKS RAPIDLY RISE. SOME LOCATIONS THAT WILL
EXPERIENCE FLOODING INCLUDE BETHANY...MILAN...TRENTON...CAINSVILLE
EAGLEVILLE...GALT. ..GILMAN CITY...GREEN CITY...MERCER...NEW
HAMPTON...PRINCETON...RIDGEWAY AND SPICKARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL THUNDERSTORMS MAY MOVE THROUGH THE WARNING AREA THROUGH
DAYBREAK...WITH ADDITIONAL RAINFALL TOTALS BETWEEN ONE HALF AND ONE
INCH POSSIBLE IN THE WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
&&
LAT...LON 4057 9332 4041 9307 4030 9288 4013 9286
4004 9286 4004 9336 4005 9379 4014 9423
4057 9443
$$
DUXWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 10:00 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 4, 10:00 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1000 PM CDT FRI JUN 4 2010
.MESOSCALE DISCUSSION...
A VERY WARM AND MOISTURE RICH AIRMASS REMAINED IN PLACE ACROSS THE
CWA EARLY THIS EVENING...WITH ONLY MODEST COLD POOL DEFICITS OVER
NORTH CENTRAL AND NORTHEAST MISSOURI FROM EARLIER SUPERCELL
ACTIVITY.
STRENGTHENING SOUTHWESTERLY LOW LEVEL JET WILL ALLOW FOR CONTINUED
RE-INTENSIFICATION OF THUNDERSTORMS WITH TWO BOUNDARIES SERVING AS
PRIMARY FOCI...ONE ALONG A NEAR-SURFACE BASED BOUNDARY FROM
MARYVILLE TO CAMERON...AND A SECOND MORE ELEVATED ZONE FROM SOUTH
CENTRAL IOWA INTO NORTHEAST MISSOURI.
STEEP MID-LEVEL LAPSE RATES ALONG THE FRINGE OF THE GREAT PLAINS
EML...AS NOTED BY RECENT KMCI AIRCRAFT SOUNDINGS...WILL SUPPORT FOR
RAPID THUNDERSTORM INTENSIFICATION THAT WILL GRADUALLY BUILD
NORTHWEST ALONG THE PRIMARY BOUNDARY WHERE A RESEVOIR OF INSTABILITY
/MUCAPES IN EXCESS OF 2000 J/KG/ RESIDES AT THIS HOUR. THIS AREA
WILL ALSO REMAIN SITUATED ALONG THE SOUTHERN PERIPHERY OF THE MID
LEVEL WESTERLIES...WITH ALREADY SUFFICIENT DEEP LAYER SHEAR
AUGMENTED BY THE LOW LEVEL WIND MAXIMA.
THUS...MULTI-CELLS WITH A FEW SUPERCELLS ARE EXPECTED TO CONTINUE
WITH THE PRIMARY THREAT OF LARGE HAIL UP TO GOLF BALL SIZE. STORMS
INGESTING NEAR-SURFACE BASED PARCELS WILL CONTINUE TO INDIVIDUALLY
MOVE TOWARD THE SOUTHEAST...WITH LEFT SPLITS TAKING A FASTER EAST
MOTION. CURRENT STORM TRAJECTORY DOES NOT SUPPORT COLD POOL
ORGANIZATION AND THUS THE WIND DAMAGE THREAT REMAINS MINIMAL.
BOUNDARY-RELATIVE STORM MOTION WILL UNFORTUNATELY LEAD TO TRAINING
CELLS AND ACONTINUED FLASH FLOOD SITUATION FROM DEKALB THROUGH
NORTHEAST RAY COUNTIES...WITH THE CAMERON AREA BEING THE HARDEST
HIT. LOW CLOUD-TO-GROUND LIGHTNING COUNTS (DESPITE THE ABUNDANCE OF
HAIL REPORTS) SUGGEST THAT WARM RAIN PROCESSES ARE HEAVILY AT
WORK...AND SUPPORTED BY RECENT SOUNDING DATA. WOULD NOT BE SURPRISED
TO SEE A SWATH OF 3 TO LOCALLY 6 INCH RAINFALL AMOUNTS ACROSS THIS
CORRIDOR BEFORE ACTIVITY COLLECTIVELY SHIFTS EAST AND NORTH OVER THE
NEXT SEVERAL HOURS.
MODELS CONTINUE TO SUGGEST THAT BEST LOW LEVEL CONVERGENCE WILL
GRADUALLY SHIFT INTO SE NEB/SRN IA/NE MO AFTER 05Z ALONG THE NOSE OF
THE LOW LEVEL JET...WHICH SHOULD HOPEFULLY TAKE THE FOCUS AWAY FROM
THE CURRENT AREA OF INTENSE CONVECTION.
BOOKBINDER
.PREV DISCUSSION...
VERY NEAR TERM/LATE AFTERNOON-OVERNIGHT...
SATELLITE IMAGERY INDICATES CONGESTED CU HAS FORMED ACROSS FAR
NORTHERN MO IN ASSOCIATION WITH THE H8 CONVERGENCE ZONE AND WITHIN A
VERY MOIST AND UNSTABLE AIRMASS. ML CAPE VALUES WITHIN THIS REGION
ARE IN EXCESS OF 3500J/KG WITH BASICALLY NO CAP. RECENT ACARS FROM
MCI SHOWS THE CONVECTION HAS BEEN SLOW TO GROW VERTICALLY DUE TO THE
MOISTURE BEING SHALLOWER THAN FORECAST...THUS CAPES ARE NOWHERE NEAR
WHAT THE MODELS HAVE FORECAST. PLUS THE CONVERGENCE ZONE IS NOT
PARTICULARLY STRONG AND LATEST BUFR SOUNDINGS SHOW A LACK OF
DIRECTIONAL SHEAR WITHIN THE COLUMN. THAT BEING SAID...HIGHER VALUES
OF 0-6KM BULK SHEAR ARE JUST UPSTREAM AND ONCE THEY ARRIVE WITHIN
THE NEXT COUPLE OF HOURS AM EXPECTING TO SEE SCATTERED CONVECTION
BLOSSOM. IN ADDITION...THE 18Z HRRR SHORT RANGE MODEL HAS
STEADFASTLY HELD ON TO AN INITIATION TIME AROUND 22Z ACROSS
NORTHERN. THUS...AM EXPECTING TO SEE SCATTERED CONVECTION ACROSS
NORTHERN MO DURING THE LATE AFTERNOON AND EVENING HOURS. ML CAPES
AND THE 0-6KM BULK SHEAR SHOULD BE ABLE TO SUPPORT A FEW SUPERCELLS
WITH LARGE HAIL INITIALLY THE MAIN SEVERE THREAT...AND ONCE THE COLD
POOLS FORM AFTER A COUPLE HOURS OF CONVECTION DAMAGING WINDS WILL
BECOME A POSSIBILITY. AREAS NORTH OF A STJ TO MACON LINE HAVE THE
BEST CHANCE AT SEEING THUNDERSTORMS THROUGH THIS EVENING.
HOWEVER...SOME BACK-BUILDING TO THE SOUTHWEST TOWARDS THE KANSAS
CITY AREA IS POSSIBLE AS THE LOW LEVEL JET BACKS TO THE SOUTH AND
CONVECTION HEADS TOWARDS THE MOST UNSTABLE AIRMASS THAT IS LEFT.
THE LATE AFTERNOON/EVENING STORMS ARE EXPECTED TO WEAKEN AND/OR EXIT
THE CWA BY MID TO LATE EVENING. AS THE SOUTHERLY NOCTURNAL LOW LEVEL
JET STRENGTHENS IT FORCE THE VERY MOIST/UNSTABLE AIR NORTH OF THE
STALLED EAST-WEST FRONT WITH NEW CONVECTION FORMING FURTHER NORTH
OVER IOWA VIA INCREASING ISENTROPIC LIFT. THIS REGION WILL BE UNDER
A MORE FAVORABLE FLOW REGIME WHERE EMBEDDED IMPULSES WILL HAVE A
CHANCE TO ENHANCE AND ORGANIZE CONVECTION INTO AN MCS. MODELS HAVE
BEEN PRETTY CONSISTENT IN FORMING AN MCS WHICH COULD TRACK ACROSS
FAR NORTH CENTRAL AND NORTHEAST MO OVERNIGHT. DUE TO THE NEARLY
SATURATED GROUND AND HIGH PWS FEEL A FLASH FLOOD WATCH IS WARRANTED
OVERNIGHT.
SATURDAY/SUNDAY...
HARD TO SAY WHERE ANY MESOSCALE BOUNDARIES WILL END UP FOR SATURDAY.
THERE WILL BE A COLD FRONT UPSTREAM WHICH WILL TRACK EAST-SOUTHEAST
AS A WEAK MID LEVEL SHORTWAVE TRACKS ACROSS THE CENTRAL PLAINS.
AIRMASS OVER THE CWA WILL NOT HAVE CHANGED SINCE FRIDAY SO EXPECT
ANOTHER SULTRY DAY WITH MUCH ABOVE NORMAL TEMPERATURES AND A VERY
UNSTABLE AIRMASS. MODELS DO SHOW A SIGNIFICANT INCREASE IN THE
TEMPERATURES AT H7 WHICH WILL YIELD A STRONG ELEVATED MIXED LAYER OR
EML. THIS SHOULD EFFECTIVELY CAP ANY CONVECTION UNTIL THE COLD FRONT
MOVES THROUGH THE CWA DURING THE AFTERNOON. EXPECT TO SEE A LINE OF
SCATTERED CONVECTION FORM ALONG AND JUST EAST OF THE COLD FRONT WITH
SEVERE WEATHER A GOOD POSSIBILITY.
HIGH PRESSURE BUILDING INTO THE REGION ON SUNDAY WILL DRAW IN MUCH
COOLER AND DRIER WEATHER MAKING FOR A FINE DAY.
MEDIUM RANGE (MONDAY THROUGH FRIDAY)...
MEAN SUBTROPICAL RIDGE WILL REMAIN FLATTENED ALONG THE SOUTHERN TIER
STATES INTO EARLY NEXT WEEK...ALONG A CONTINUED FETCH OF STRONG
WESTERLIES TO BISECT THE NATION. OVERALL MODEL TRENDS...LIKELY
INFLUENCED BY CONVECTIVE EPISODES IN THE SHORT TERM...SUGGEST THAT
THE STRONGER WESTERLIES WILL SHIFT A BIT SOUTHWARD AND PROVIDE A
MORE DIRECT INFLUENCE TO THE CWA. LONGWAVE TROUGHING OVER THE
PACIFIC NORTHWEST WILL ALLOW A BARRAGE OF LOW AMPLITUDE SHORTWAVES
TO ZIP THROUGH THE MEAN FLOW...ALLOWING A REPEATED SERIES OF MCS
EVENTS TO IMPACT THE REGION.
STRENGTHENING BAROCLINIC ZONE...IN RESPONSE TO REPEATED CONVECTIVE
COLD POOLS...WILL SERVE AS ONE FOCI FOR DAILY CONVECTION...WHILE MCS
DEVELOPMENT WILL ALSO LIKELY RESULT FROM UPSCALE GROWTH FROM DAILY
CONVECTIVE EPISODES OFF THE FAVORED CO/WY HIGH TERRAIN.
GIVEN THE VERY FAVORABLE SYNOPTIC REGIME FOR MCS ACTIVITY...HAVE
INCREASED POPS MONDAY NIGHT INTO WEDNESDAY. ATTENDANT DAILY THREATS
FOR HAIL/WIND DAMAGE WILL PERSIST FOR ANY NEAR-SURFACE BASED
ACTIVITY...WITH HEAVY RAIN BECOMING AN INCREASING CONCERN AS
THUNDERSTORM COMPLEXES TRACK OVER THE SAME AREAS.
WITH RESPECT TO SENSIBLE WEATHER VARIABLES...WIND FORECAST WILL HAVE
LITTLE SKILL BEYOND DAY 4 AND ASSUMES SOME MEAN AMBIENT FLOW THAT
WILL SURELY BE MUDDLED BY CONVECTION/OUTFLOW/ETC...
LIKEWISE...TEMPERATURE FORECASTS ARE HIGHLY SUBJECT TO CONVECTION
AND SUBSEQUENT DEBRIS...BUT SHOULD AVERAGE COOLER THAN THE PAST
SEVERAL DAYS OWING TO AN EXPECTED SOUTHWARD PUSH TO THE EFFECTIVE
BOUNDARY.
BEYOND THURSDAY...MODELS REMAIN CONSISTENT WITH A STRONG
AMPLIFICATION OF THE WEST COAST TROUGH AND A SPRAWLING HEAT RIDGE
OVER THE CENTRAL CONUS. THUS...SOMETIME IN THE 7 TO 9 DAY TIME FRAME
WOULD EXPECT A PERIOD OF MUCH ABOVE TEMPERATURES AND A REFOCUSING OF
CONVECTION BACK TO THE CENTRAL/NORTHERN HIGH PLAINS.
BOOKBINDER
&&
.AVIATION...
FOR THE 18Z TAFS...VFR CONDITIONS THROUGH THE FORECAST WITH KSTJ
HAVING A SMALL WINDOW OF REDUCED VISIBILITIES FROM THUNDERSTORMS
DURING THE LATE AFTERNOON/EARLY EVENING HOURS. SCATTERED SHOWERS AND
THUNDERSTORMS WILL LIKELY FORM OVER NORTHERN MO BY MID AFTERNOON.
SHORT TERM CONVECTIVE MODELS AND EXPECTED STORM EVOLUTION SUGGEST
ACTIVITY COULD BUILD TO THE SOUTHWEST AND INTO THE KSTJ TERMINAL
WITH CHANCES DECREASING THE FURTHER SOUTH YOU GO.
DURING THE MID TO LATE EVENING HOURS THE THREAT FOR SHOWERS AND
THUNDERSTORMS WILL MARKEDLY DECREASE AT ALL 3 TERMINALS AS THE FOCUS
FOR NEW ACTIVITY WILL BE FURTHER SOUTH AND OVER IA.
THE NOCTURNAL SSW LOW LEVEL JET WILL INCREASE CONSIDERABLY
OVERNIGHT ACROSS KS AND SHIFT EAST INTO WESTERN MO TOWARDS
SUNRISE...WITH THE THREAT OF LOW LEVEL WINDSHEAR INCREASING
ACCORDINGLY. LOW LEVEL INVERSION SHOULD QUICKLY DISSIPATE SHORTLY
AFTER SUNRISE AND ALLOW STRONGER WINDS TO MIX OUT.
MJ
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 9 PM CDT THIS EVENING THROUGH
6 AM SATURDAY MORNING FOR MOZ005>008.
KS...NONE.Hazardous weather outlook, Jun 4, 7:06 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 706 PM CDT FRI JUN 4 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-060000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT- ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 706 PM CDT FRI JUN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST- SOUTHEAST ACROSS NORTHERN INTO CENTRAL MISSOURI THIS EVENING. LOW LEVEL MOISTURE AND A VERY UNSTABLE AIRMASS ARE POOLING AHEAD OF A WEAK FRONTAL BOUNDARY WHICH CURRENTLY EXTENDS FROM EXTREME NORTHEAST KANSAS ACROSS NORTH CENTRAL MISSOURI INTO SOUTHEAST IOWA. DUE TO THE HIGH DEGREE OF INSTABILITY AND MID LEVEL WIND SHEAR PRESENT ROTATING SUPERCELLS ARE POSSIBLE...WITH LARGE HAIL IN EXCESS OF GOLF BALL SIZE POSSIBLE AS WELL AS DAMAGING WINDS AND VERY HEAVY RAINFALL. AN ADDITIONAL TORNADO OR TWO CANNOT BE RULED OUT DURING THE EVENING. THE STORMS SHOULD DIMINISH LATER THIS EVENING WITH THE LOSS OF THE AFTERNOON HEATING. HOWEVER OVERNIGHT...AS THE LOW LEVEL JET INCREASES AND MOVES OVER TOP OF THE FRONT...A COMPLEX OF THUNDERSTORMS IS LIKELY TO FORM AND ROLL ACROSS IOWA AND FAR NORTHERN MISSOURI. AGAIN HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREAT. ALSO...IF HEAVY RAIN SHOULD OCCUR IN AN AREA...WITH STILL FAIRLY WET GROUND...THERE WILL BE THE POTENTIAL OF LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DURING THE DAY ON SATURDAY...THUNDERSTORMS MAY BE ONGOING NEAR THE IOWA BORDER IN NORTHEAST MISSOURI AT THE START OF THE DAY NEAR A WARM FRONT. BY MIDDAY AN AREA OF LOW PRESSURE IN EASTERN NEBRASKA WITH A COLD FRONT IN EASTERN KANSAS WILL BE TRACK SOUTHEAST INTO MISSOURI. SCATTERED THUNDERSTORMS SHOULD FORM ALONG THIS FRONT DURING THE AFTERNOON AND EVENING HOURS AS IT MOVES ACROSS THE OUTLOOK AREA... WITH DAMAGING WINDS AND LARGE HAIL THE MOST LIKELY SEVERE THREATS. AHEAD OF THIS COLD FRONT...HEAT INDEX READINGS MAY AGAIN CLIMB INTO THE MIDDLE TO UPPER 90S ACROSS EAST CENTRAL KANSAS INTO CENTRAL MISSOURI DURING THE AFTERNOON. IF AREAS OF HEAVY RAIN OCCURS, LOCALIZED FLOODING WILL ALSO BE A CONCERN. A BRIEF DRY PERIOD IS EXPECTED ON SUNDAY WITH COOLER TEMPERATURES AND DRIER AIR...BUT THE WEATHER PATTERN WILL BECOME VERY ACTIVE ONCE AGAIN FROM MONDAY THROUGH THURSDAY WITH THUNDERSTORMS POSSIBLE EACH AND EVERY DAY. THE GREATEST CHANCE FOR SEVERE WEATHER APPEARS TO BE DURING THE MONDAY NIGHT THROUGH TUESDAY NIGHT TIME FRAME. IN ADDITION...DUE TO THE PROLONGED NATURE OF THE RAIN THREAT AND THE RECENT HEAVY RAINS...THE THREAT FOR WIDESPREAD FLOODING WILL BE INCREASING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THE REST OF THIS EVENING...MAINLY EAST OF A SAINT JOSEPH TO CLINTON LINE...AND ACROSS THE AREA AGAIN ON SATURDAY. NRR
In the hours before
Local storm report, Jun 4, 11:28 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1128 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM HAIL BETHANY 40.27N 94.03W
06/04/2010 E1.00 INCH HARRISON MO LAW ENFORCEMENT
&&
ACHSpecial weather statement, Jun 4, 11:30 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1130 PM CDT FRI JUN 4 2010 MOZ014-022-023-050500- CALDWELL MO-DAVIESS MO-LIVINGSTON MO- 1130 PM CDT FRI JUN 4 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIESS...WESTERN LIVINGSTON AND NORTHEASTERN CALDWELL COUNTIES UNTIL MIDNIGHT CDT... AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF GALLATIN...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BRECKENRIDGE...LOCK SPRINGS AND MOORESVILLE. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3980 9359 3963 9387 3986 9405 3992 9394 TIME...MOT...LOC 0430Z 310DEG 23KT 3982 9393 DUX
Local storm report, Jun 4, 11:32 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1132 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM HAIL BETHANY 40.27N 94.03W
06/04/2010 M1.25 INCH HARRISON MO TRAINED SPOTTER
&&
ACHLocal storm report, Jun 4, 11:33 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1133 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL BETHANY 40.27N 94.03W
06/04/2010 M1.25 INCH HARRISON MO TRAINED SPOTTER
&&
ACHLocal storm report, Jun 4, 11:50 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1150 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HAIL BRECKENRIDGE 39.76N 93.80W
06/04/2010 E1.00 INCH CALDWELL MO PUBLIC
&&
ACHLocal storm report, Jun 4, 11:53 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1153 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 PM HAIL BETHANY 40.27N 94.03W
06/04/2010 E1.00 INCH HARRISON MO TRAINED SPOTTER
&&
ACHThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:00 PM CDT | Tornado Warning | EAX | Caldwell, Ray | 30 min |
| Jun 4, 7:08 PM CDT | Severe Thunderstorm Warning | EAX | Macon | 37 min |
| Jun 4, 7:10 PM CDT | Special Weather Statement | EAX | Macon | 35 min |
| Jun 4, 7:15 PM CDT | Severe Thunderstorm Warning | EAX | Macon | 12 min |
| Jun 4, 7:20 PM CDT | Flash Flood Warning | EAX | Caldwell, Daviess, DeKalb | 6 hr |
| Jun 4, 7:20 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell | 25 min |
| Jun 4, 7:27 PM CDT | Special Weather Statement | EAX | Buchanan, Clinton | 48 min |
| Jun 4, 7:32 PM CDT | Tornado Warning | EAX | Carroll, Ray | 28 min |
| Jun 4, 7:42 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell | 33 min |
| Jun 4, 7:53 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler | 37 min |
| Jun 4, 8:12 PM CDT | Areal Flood Advisory | EAX | Adair, Putnam | 6 hr |
| Jun 4, 8:13 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Ray | 19 min |
| Jun 4, 8:27 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb | 33 min |
| Jun 4, 8:32 PM CDT | Special Weather Statement | EAX | Putnam | 28 min |
| Jun 4, 8:58 PM CDT | Areal Flood Advisory | EAX | Clinton, DeKalb | 6 hr |
| Jun 4, 9:13 PM CDT | Special Weather Statement | EAX | Daviess, DeKalb | 47 min |
| Jun 4, 9:19 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, DeKalb | 26 min |
| Jun 4, 9:23 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb | 37 min |
| Jun 4, 9:40 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Ray | 35 min |
| Jun 4, 9:46 PM CDT | Severe Thunderstorm Warning | EAX | DeKalb | 29 min |
| Jun 4, 9:56 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, DeKalb | 34 min |
| Jun 4, 10:08 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Ray | 37 min |
| Jun 4, 10:17 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb, Gentry | 28 min |
| Jun 4, 10:26 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell | 34 min |
| Jun 4, 10:32 PM CDT | Areal Flood Warning | EAX | Caldwell, Clinton, Ray | 17 hr |
| Jun 4, 10:35 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, DeKalb | 25 min |
| Jun 4, 10:44 PM CDT | Special Weather Statement | EAX | Harrison, Worth | 46 min |
| Jun 4, 10:50 PM CDT | Severe Thunderstorm Warning | EAX | Daviess | 25 min |
| Jun 4, 10:52 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison, Worth | 23 min |
| Jun 4, 10:58 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Ray | 32 min |
| Jun 4, 11:14 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison, Worth | 31 min |
| Jun 4, 11:30 PM CDT | Special Weather Statement | EAX | Caldwell | 30 min |
| Jun 4, 11:34 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Livingston | 26 min |
| Jun 4, 11:44 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Worth | 46 min |
| Jun 4, 11:56 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Daviess, Livingston | 15 min |
| Jun 5, 12:26 AM CDT | Special Weather Statement | EAX | Mercer | 49 min |
| Jun 5, 12:30 AM CDT | Special Weather Statement | EAX | Worth | 45 min |
| Jun 5, 12:45 AM CDT | Special Weather Statement | EAX | Grundy | 30 min |
| Jun 5, 12:51 AM CDT | Special Weather Statement | EAX | Mercer, Worth | 39 min |
| Jun 5, 12:54 AM CDT | Areal Flood Warning | EAX | Caldwell, Daviess, DeKalb, Ray | 14 hr |
| Jun 5, 12:54 AM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Livingston, Sullivan | 51 min |
| Jun 5, 12:59 AM CDT | Special Weather Statement | EAX | Mercer | 31 min |
| Jun 5, 1:23 AM CDT | Special Weather Statement | EAX | Sullivan | 52 min |
| Jun 5, 1:45 AM CDT | Special Weather Statement | EAX | Linn | 30 min |
| Jun 5, 1:47 AM CDT | Special Weather Statement | EAX | Grundy | 28 min |
| Jun 5, 3:03 AM CDT | Special Weather Statement | EAX | Macon | 42 min |
| Jun 5, 4:04 AM CDT | Special Weather Statement | EAX | Harrison, Mercer, Putnam, Worth | 41 min |
| Jun 5, 4:49 AM CDT | Special Weather Statement | EAX | Mercer, Sullivan | 41 min |
| Jun 5, 6:11 AM CDT | Special Weather Statement | EAX | Macon | 49 min |
| Jun 5, 9:08 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 3 days |
| Jun 5, 9:08 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 4 days |
| Jun 5, 9:08 AM CDT | River Flood Warning | EAX | Linn, Livingston | 6 days |
| Jun 5, 9:08 AM CDT | River Flood Warning | EAX | Atchison, Holt | 20 hr |
| Jun 5, 9:08 AM CDT | River Flood Warning | EAX | Grundy, Livingston | 44 hr |
| Jun 5, 10:03 AM CDT | Areal Flood Warning | EAX | Daviess, Gentry, Grundy, Harrison, Mercer, Putnam and 2 more | 30 hr |
| Jun 5, 11:48 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 28 hr |
| Jun 5, 11:48 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 27 days |
| Jun 5, 12:31 PM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 12 hr |
| Jun 5, 12:31 PM CDT | River Flood Warning | EAX | Buchanan | 5 days |
| Jun 5, 3:57 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 46 hr |
| Jun 5, 4:04 PM CDT | River Flood Warning | EAX | Chariton, Macon | 37 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.